Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 251, NWS Tulsa, OK

October 19, 2016Delaware County, Oklahoma; Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 19, 2016, 11:10 PM CDT for Delaware County, Oklahoma; Benton County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2016, 11:10 PM CDT (04:10 UTC)
Expired
Oct 19, 2016, 11:34 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, AR, Delaware County, OK

The radar

The Tulsa radar (KINX), 93 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1368 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted.

359 
WUUS54 KTSA 200410
SVRTSA
ARC007-OKC041-200445-
/O.NEW.KTSA.SV.W.0251.161020T0410Z-161020T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1110 PM CDT WED OCT 19 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BENTON COUNTY IN NORTHWESTERN ARKANSAS...
  EAST CENTRAL DELAWARE COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 1145 PM CDT

* AT 1110 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
  MAYSVILLE...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  JAY...                            GRAVETTE...
  MAYSVILLE...                      SULPHUR SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3650 9462 3650 9446 3641 9434 3632 9471
      3644 9480 3658 9462
TIME...MOT...LOC 0410Z 241DEG 28KT 3640 9469 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
106 
WWUS54 KTSA 200421
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1121 PM CDT WED OCT 19 2016

ARC007-OKC041-200445-
/O.CON.KTSA.SV.W.0251.000000T0000Z-161020T0445Z/
BENTON AR-DELAWARE OK-
1121 PM CDT WED OCT 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHWESTERN BENTON AND EAST CENTRAL DELAWARE COUNTIES...

AT 1121 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAYSVILLE...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
GRAVETTE...                       MAYSVILLE...
SULPHUR SPRINGS...                

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3650 9462 3650 9446 3645 9439 3639 9460
      3648 9474 3658 9462
TIME...MOT...LOC 0421Z 241DEG 28KT 3644 9459 

HAIL...1.00IN
WIND...60MPH
 
$$
657 
WWUS54 KTSA 200434
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1134 PM CDT WED OCT 19 2016

ARC007-OKC041-200443-
/O.CAN.KTSA.SV.W.0251.000000T0000Z-161020T0445Z/
BENTON AR-DELAWARE OK-
1134 PM CDT WED OCT 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BENTON AND EAST
CENTRAL DELAWARE COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3650 9462 3650 9446 3645 9439 3639 9460
      3648 9474 3658 9462
TIME...MOT...LOC 0431Z 241DEG 28KT 3649 9448 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 9:39 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Oct 19, 9:39 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
939 PM CDT Wed Oct 19 2016

...UPDATE...

.DISCUSSION...
Cold front continue to make slow but steady progress southeastward
with convection remaining in its vicinity. The stronger and more
widespread storms have focused form south central OK into SE OK
and this trend is expected to remain in place supported by
repeated short term model solutions. Overall severe potential
remains low while locally heavy rainfall is certainly possible
along and south of Interstate 40 through the early morning hours.
Updated forecast will adjust for observed precip trends.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  70  43  70 /  10  10   0   0
FSM   63  72  46  71 /  50  10   0   0
MLC   58  71  43  71 /  80  10   0   0
BVO   49  67  37  69 /  10  10   0   0
FYV   50  65  37  66 /  60  10   0   0
BYV   52  64  41  64 /  70  10   0   0
MKO   55  70  43  69 /  60  10   0   0
MIO   51  67  40  67 /  10  10   0   0
F10   54  70  42  70 /  60  10   0   0
HHW   60  73  47  73 /  70  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
Hazardous weather outlook, Oct 19, 8:14 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT WED OCT 19 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
814 PM CDT WED OCT 19 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OF A LINE FROM BENTONVILLE ARKANSAS TO
           OKFUSKEE OKLAHOMA.
	ONSET...ONGOING...DIMINISHING AFTER MIDNIGHT.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS.
	ONSET...TONIGHT.

DISCUSSION...
NUMEROUS THUNDERSTORMS WILL CONTINUE FROM FAR NORTHWEST
ARKANSAS THROUGH EASTERN OKLAHOMA ALONG A SLOW MOVING COLD
FRONT.  THE FRONT WILL CONTINUE TO MOVE SOUTHEASTWARD ALONG
WITH THE THUNDERSTORMS.  A LIMITED RISK OF SEVERE WEATHER
WILL PERSIST INTO THE EARLY MORNING HOURS...WITH THE
STRONGEST STORMS CAPABLE OF QUARTER SIZE HAIL AND LOCALIZED
STRONG WINDS.  THE SEVERE WEATHER POTENTIAL WILL DIMINISH
AFTER MIDNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DRIER AND COOLER WEATHER WILL PREVAIL THURSDAY INTO FRIDAY...WITH
A WARMING TREND GOING INTO THE WEEKEND.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 19, 6:50 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT WED OCT 19 2016

ARZ001-200030-
BENTON AR-
650 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL
730 PM CDT...

AT 650 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
GENTRY...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BENTONVILLE...                    GENTRY...
CAVE SPRINGS...                   DECATUR...
HIGHFILL...                       SPRINGTOWN...
HIWASSE...                        CENTERTON...
VAUGHN...                         CHEROKEE CITY...
FAIRMOUNT...                      HEALING SPRINGS...
ROCKY COMFORT...

LAT...LON 3646 9429 3621 9422 3622 9433 3621 9433
      3621 9457 3629 9459 3630 9458 3630 9459
      3635 9459
TIME...MOT...LOC 2350Z 256DEG 21KT 3627 9459
Special weather statement, Oct 19, 7:07 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT WED OCT 19 2016

ARZ001-010-OKZ069-200100-
WASHINGTON AR-BENTON AR-ADAIR OK-
707 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN WASHINGTON AND NORTHEASTERN ADAIR COUNTIES UNTIL 800 PM
CDT...

AT 707 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
WATTS...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SILOAM SPRINGS...                 WEST SILOAM SPRINGS...
WATTS...                          CINCINNATI...
SAVOY...                          BALLARD...
WEDINGTON...                      LAKE FRANCIS...

LAT...LON 3602 9431 3604 9469 3616 9470 3616 9456
      3618 9457 3621 9434
TIME...MOT...LOC 0007Z 257DEG 24KT 3608 9468
Special weather statement, Oct 19, 7:21 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT WED OCT 19 2016

ARZ001-200100-
BENTON AR-
721 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
800 PM CDT...

AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAVE
SPRINGS... MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPRINGDALE...                     ROGERS...
BENTONVILLE...                    LOWELL...
BETHEL HEIGHTS...                 CAVE SPRINGS...
HIGHFILL...                       WAR EAGLE...
HOBBS STATE PARK...               CENTERTON...
AVOCA...                          LARUE...
BLAND...                          WALNUT HILL...
HEALING SPRINGS...                VAUGHN...
MONTE NE...                       BEAVER LAKE...
LOOKOUT...                        ROCKY COMFORT...

THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 75 AND 84...AND
BETWEEN MILE MARKERS 86 AND 87.

LAT...LON 3623 9387 3624 9401 3622 9401 3621 9428
      3622 9431 3633 9432 3648 9387 3639 9387
      3639 9388 3638 9389 3637 9388 3637 9387
      3634 9387 3634 9386
TIME...MOT...LOC 0021Z 257DEG 28KT 3628 9428
Special weather statement, Oct 19, 7:23 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 PM CDT WED OCT 19 2016

OKZ065-200100-
OKFUSKEE OK-
723 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKFUSKEE COUNTY UNTIL 800
PM CDT...

AT 723 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF PADEN...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKEMAH...                         BOLEY...
PADEN...                          CASTLE...
MASON...

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 212 AND
223.

LAT...LON 3555 9662 3560 9624 3535 9623 3538 9644
      3546 9644 3546 9647 3543 9650 3543 9652
      3546 9654 3544 9657 3543 9656 3542 9656
      3541 9654 3539 9654 3541 9658 3540 9660
      3540 9662
TIME...MOT...LOC 0023Z 268DEG 25KT 3546 9661
Special weather statement, Oct 19, 9:58 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
958 PM CDT WED OCT 19 2016

OKZ073-200345-
PITTSBURG OK-
958 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PITTSBURG COUNTY
UNTIL 1045 PM CDT...

AT 958 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
STUART...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCALESTER...                      KREBS...
SAVANNA...                        HAYWOOD...
ARPELAR...

LAT...LON 3502 9609 3501 9569 3476 9575 3483 9609
TIME...MOT...LOC 0258Z 278DEG 25KT 3493 9606
Special weather statement, Oct 19, 10:43 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT WED OCT 19 2016

OKZ063-069-200415-
ADAIR OK-DELAWARE OK-
1043 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DELAWARE AND
NORTHWESTERN ADAIR COUNTIES UNTIL 1115 PM CDT...

AT 1043 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF TWIN OAKS TO NEAR KANSAS. MOVEMENT
WAS NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SILOAM SPRINGS...                 JAY...
WEST SILOAM SPRINGS...            COLCORD...
KANSAS...                         WATTS...
OAKS...                           TWIN OAKS...
LAKE EUCHA STATE PARK...          NATURAL FALLS STATE PARK...

LAT...LON 3610 9455 3612 9480 3616 9480 3616 9488
      3640 9490 3656 9463
TIME...MOT...LOC 0343Z 244DEG 26KT 3632 9486 3620 9482

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 7:07 PM CDTSpecial Weather StatementTSAAdair53 min
Oct 19, 7:23 PM CDTSpecial Weather StatementTSAOkfuskee37 min
Oct 19, 9:58 PM CDTSpecial Weather StatementTSAPittsburg47 min
Oct 19, 10:43 PM CDTSpecial Weather StatementTSADelaware32 min
Oct 19, 7:21 PM CDTSpecial Weather StatementTSABenton39 min
Oct 19, 11:33 PM CDTSpecial Weather StatementTSAWashington27 min
Oct 19, 11:58 PM CDTSpecial Weather StatementTSABenton32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.